Discussions that mention synthroid

Thyroid Disorders board


Hello, my name is Rachael and I am 19 years old and currently a college student. I was diagnosed about 3 weeks ago with Hypothyroid and started on Synthroid 50 mcg. My symptoms began in early january, and they would come and go each week (I experienced headaches, extreme tiredness, nausea, constipation, chills, numbness, flushing of my cheeks, irregular heartbeat, anxiety/nervousness, and the list could go on). As my symptoms kept returning I thought that I had lyme disease (I am originally from CT where it is very common) so I went to several doctors and was tested for this, which all came back negative. I finally saw a doctor who felt my thyroid and told me that it was enlarged and that I should see a specialist. I saw a thyroid doctor and she immediatly diagnosed me with hypothyroid and started me on the synthroid. When I started the meds I felt a bit better after a few days, but since then my symptoms have not improved and I am experiencing chest pain and irregular heart beats. I still have yet to get an ultra sound done (I had to wait because of insurance reasons). I know that all of you have experienced, are experiencing, or know someone who has this disorder and I would really appreciate any input you could give me. I know that I need to contact my doctor and go in again but I was curious whether anyone has experienced the same symptoms as I have with the synthroid, and if it did not work for you, then is there another medication that you would recommend? Thanks for listening and I hope to hear back from someone soon!
Well - chest pain and irregular heartbeats raise the possibility of you being over-medicated (too much thyroid hormone) although this seems unlikely on only 50 mcg of Synthroid (not a very big dose). At the same time, some people here have said they get palpitations when their thyroid is low also. I would definitely speak to your doctor and get a new blood test. ALWAYS ask for a copy of your results when you get your blood tested, and keep a note book with your results, dosages, and note about how you were feeling at the time. You'll find it enormously helpful in the long run.

Meanwhile - stay away from all caffeine. Call your doctor. Make sure you take a multivitamin every day. And post your lab results here when you get them.

Ellie